Alert archive / Indiana / Flash Flood Watches in 2017
Flash Flood Watch 8, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood watch at Nov 5, 2017, 3:20 AM EST for 36 counties in Indiana. It took effect at Nov 5, 2017, 12:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2017, 3:20 AM EST (08:20 UTC)
- In effect from
- Nov 5, 2017, 12:00 PM EST
- Expired
- Nov 6, 2017, 4:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 36 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 8 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690 WGUS63 KIND 050820 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Indianapolis IN 320 AM EST Sun Nov 5 2017 ...Flash Flood Watch This Afternoon and Tonight... .A frontal boundary will slowly move through the region later today and tonight. Unusually deep moisture for this time of the year ahead of the front will support the potential for heavy rainfall to impact the region this afternoon and tonight. INZ021-028>031-035>049-054>057-051630- /O.NEW.KIND.FF.A.0008.171105T1700Z-171106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, and Shelbyville 320 AM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EST TODAY THROUGH LATE TONIGHT... The National Weather Service in Indianapolis has issued a * Flash Flood Watch for portions of central Indiana, east central Indiana, north central Indiana, and west central Indiana, including the following areas, in central Indiana, Boone, Clinton, Hamilton, Hancock, Hendricks, Howard, Johnson, Madison, Marion, Morgan, Rush, Shelby, and Tipton. In east central Indiana, Delaware, Henry, and Randolph. In north central Indiana, Carroll. In west central Indiana, Fountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion, and Warren. * From noon EST today through late tonight * Heavy rainfall will impact parts of central Indiana through tonight. * Two to three inches of rain are possible over the watch area through Monday Morning with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Ryan
4 follow-up statements
078 WGUS63 KIND 051428 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Indianapolis IN 928 AM EST Sun Nov 5 2017 ...Flash Flood Watch This Afternoon and Tonight... .A frontal boundary will slowly move through the region later today and tonight. Unusually deep moisture for this time of the year ahead of the front will support the potential for heavy rainfall to impact the region this afternoon and tonight. INZ062>065-070>072-052230- /O.EXB.KIND.FF.A.0008.171105T2000Z-171106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Bedford, and Seymour 928 AM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM EST THIS AFTERNOON THROUGH LATE TONIGHT... The National Weather Service in Indianapolis has expanded the * Flash Flood Watch to include portions of central Indiana, south central Indiana, and southeast Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown, Jackson, Lawrence, and Monroe. In southeast Indiana, Jennings. * From 3 PM EST this afternoon through late tonight * Heavy rainfall will impact parts of central Indiana through tonight. * One to three inches of rain are possible over the watch area through Monday Morning with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ INZ051>053-060-061-052230- /O.EXA.KIND.FF.A.0008.171105T1700Z-171106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Vigo-Clay-Owen-Sullivan-Greene- Including the city of Terre Haute 928 AM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Indianapolis has expanded the * Flash Flood Watch to include portions of southwest Indiana and west central Indiana, including the following areas, in southwest Indiana, Greene and Sullivan. In west central Indiana, Clay, Owen, and Vigo. * Through late tonight * Heavy rainfall will impact parts of central Indiana through tonight. * Two to three inches of rain are possible over the watch area through Monday Morning with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ INZ021-028>031-035>049-054>057-052230- /O.CON.KIND.FF.A.0008.171105T1700Z-171106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, and Shelbyville 928 AM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of central Indiana, east central Indiana, north central Indiana, and west central Indiana, including the following areas, in central Indiana, Boone, Clinton, Hamilton, Hancock, Hendricks, Howard, Johnson, Madison, Marion, Morgan, Rush, Shelby, and Tipton. In east central Indiana, Delaware, Henry, and Randolph. In north central Indiana, Carroll. In west central Indiana, Fountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion, and Warren. * Through late tonight * Heavy rainfall will impact parts of central Indiana through tonight. * Two to three inches of rain are possible over the watch area through Monday Morning with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
118 WGUS63 KIND 052036 FFAIND Flood Watch National Weather Service Indianapolis IN 336 PM EST Sun Nov 5 2017 ...Flash Flood Watch This Afternoon and Tonight... .A frontal boundary will slowly move through the region later this afternoon and tonight. Unusually deep moisture for this time of the year ahead of the front will support the potential for heavy rainfall to impact the region this afternoon and tonight. INZ021-028>031-035>049-051>057-060-061-060445- /O.CON.KIND.FF.A.0008.000000T0000Z-171106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 336 PM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of central Indiana, east central Indiana, north central Indiana, southwest Indiana, and west central Indiana, including the following areas, in central Indiana, Boone, Clinton, Hamilton, Hancock, Hendricks, Howard, Johnson, Madison, Marion, Morgan, Rush, Shelby, and Tipton. In east central Indiana, Delaware, Henry, and Randolph. In north central Indiana, Carroll. In southwest Indiana, Greene and Sullivan. In west central Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. * Through late tonight * Heavy rainfall will impact parts of central Indiana through tonight. * Two to three inches of rain are possible over the watch area through Monday Morning with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ INZ062>065-070>072-060445- /O.CON.KIND.FF.A.0008.000000T0000Z-171106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Bedford, and Seymour 336 PM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of central Indiana, south central Indiana, and southeast Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown, Jackson, Lawrence, and Monroe. In southeast Indiana, Jennings. * Through late tonight * Heavy rainfall will impact parts of central Indiana through tonight. * One to three inches of rain are possible over the watch area through Monday Morning with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 50
237 WGUS63 KIND 060246 FFAIND Flood Watch National Weather Service Indianapolis IN 946 PM EST Sun Nov 5 2017 INZ021-028>031-035>049-051>053-060-061-060400- /O.CAN.KIND.FF.A.0008.000000T0000Z-171106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Sullivan- Greene- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, and Terre Haute 946 PM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Indiana, east central Indiana, north central Indiana, southwest Indiana, and west central Indiana has been cancelled. $$ INZ054>057-060900- /O.CON.KIND.FF.A.0008.000000T0000Z-171106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Morgan-Johnson-Shelby-Rush- Including the city of Shelbyville 946 PM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... The Flash Flood Watch continues for * A portion of central Indiana, including the following areas, Johnson, Morgan, Rush, and Shelby. * Until 4 AM EST Monday * Heavy rainfall will impact parts of central Indiana through tonight. * Two to three inches of rain are possible over the watch area through Monday Morning with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ INZ062>065-070>072-060900- /O.CON.KIND.FF.A.0008.000000T0000Z-171106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Bedford, and Seymour 946 PM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... The Flash Flood Watch continues for * Portions of central Indiana, south central Indiana, and southeast Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown, Jackson, Lawrence, and Monroe. In southeast Indiana, Jennings. * Until 4 AM EST Monday * Heavy rainfall will impact parts of central Indiana through tonight. * One to three inches of rain are possible over the watch area through Monday Morning with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
991 WGUS63 KIND 060838 FFAIND Flood Watch National Weather Service Indianapolis IN 338 AM EST Mon Nov 6 2017 INZ054>057-060945- /O.EXP.KIND.FF.A.0008.000000T0000Z-171106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Morgan-Johnson-Shelby-Rush- Including the city of Shelbyville 338 AM EST Mon Nov 6 2017 ...FLASH FLOOD WATCH WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... The Flash Flood Watch for a portion of central Indiana will expire at 4 AM EST early this morning. The threat for additional heavy rain has ended. $$ INZ062>065-070>072-060945- /O.EXP.KIND.FF.A.0008.000000T0000Z-171106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Bedford, and Seymour 338 AM EST Mon Nov 6 2017 ...FLASH FLOOD WATCH WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... The Flash Flood Watch for portions of central Indiana, south central Indiana, and southeast Indiana will expire at 4 AM EST early this morning. The threat for additional heavy rain has ended. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Nov 5, 3:11 AM EST, 9 minutes earlier.
Area forecast discussion, Nov 5, 3:11 AM EST, 9 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 311 AM EST Sun Nov 5 2017 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 311 AM EST Sun Nov 5 2017 Severe weather and heavy rainfall producing flooding will impact central Indiana this afternoon into tonight as a cold front and a series of low pressure systems track slowly through the area. Showers will remain a possibility over southern portions of central Indiana Monday night and Tuesday as a disturbance tracks through the Tennessee Valley. Beyond that point though...high pressure will expand into the Ohio Valley and Great Lakes with dry and cooler weather through the end of the week. Chances for showers will return Saturday as a system tracks into the region. && .NEAR TERM /Today and Tonight/... Issued at 311 AM EST Sun Nov 5 2017 Warm front progressing north through the forecast area early this morning with convection developing along it. Have not seen any lightning strikes to this point...but have seen brief heavy rainfall within the convective band as it streaks northeast. Temperatures have been steadily warming through the night as the warm front lifts north...with 08Z temps now firmly into the 60s and near 70 in the lower Wabash Valley and a noticeable increase in dewpoints. Active 24 hours forthcoming for central Indiana as the presence of the frontal boundary followed by several surface waves tracking along the boundary later today and tonight will bring a multifaceted severe weather and flooding event into the forecast area through predawn Monday. Model guidance continues to zero in on the details through tonight with the warm front currently tracking through northern portions of the forecast area set to eventually align from central Illinois into northeast Indiana by midday before a series of surface waves track along the boundary and begin to shift it back southeast as a cold front late today into tonight. This system is missing some of the key features historically common with bigger fall severe weather events...especially the presence of a deeper and singularly dominant low pressure. That being said...there are several pieces present that support the severe weather threat over the region through this evening before transitioning to a greater flooding threat. Low level forcing remains impressive as the day progresses... highlighted by a maximized jet peaking at 50-60kts by early evening from southern/central Indiana into Ohio. Forcing aloft present as well with speed shear in the mid levels and a dual jet structure diverging in the upper levels and presenting a diffluence signature over the area. At the surface...a nice moisture surge south of the warm front ongoing this morning and will continue through the day as dewpoints likely peak in the 64 to 67 degree range. While the NAM in particular is likely overdoing instability values later today somewhat...expected MLCAPEs in the 1000-1500 j/kg range remain climatologically impressive for early November by this afternoon. Strong support continues for all modes of severe weather being present later today...but can be more detailed on timing and extent of impacts as the convective scenario evolves. Model soundings continue to favor sharp lapse rates in the mid levels in excess of 7 C/km during the afternoon and early evening in the warm sector. This combined with wet bulb zero values at 9-10kft and a broad hail growth zone aloft support large hail likely serving as the primary threat initially as supercellular structures develop...especially across the western half of the forecast area. The presence of such a deep hail growth zone alone presents an argument for stronger cells to carry a potentially significant hail threat during the second half of the afternoon through about 23Z. It is during this time when the tornado threat will be maximized as well with BL shear and 0-3km SRH values well within the range to support rotating storms. Think two potential areas could see a brief tornado threat enhancement in the 18-23Z time period. The first will be near the slowly sagging frontal boundary over far northern portions of the forecast area. The front and the individual waves riding along it may serve to enhance backing flow in the low levels and overall SRH values through the lowest 1-3km. The second location will be across western portions of the forecast area where directional shear maximizes for a couple hours around sunset and aligns with the expected area of greatest instability. Any individual cells developing in this area could carry an enhanced tornado threat for a short period of time. With that being said...still feel a more substantial tornado threat over the forecast area is limited by the lack of more substantial backing flow in the lowest levels that a strong surface wave would bring. As we move into the evening...should see convection gradually transition into a linear mode with the potential for bowing structures. As is often the case with QLCSs...a brief spinner threat will linger with the linear convection through much of the evening as it moves southeast...but the main severe threat will shift to damaging wind gusts. Much of the severe weather potential should be over by 03-05Z with heavy rain and flooding eventually becoming the primary concern overnight as the frontal boundary becomes more parallel to the flow regime aloft. In addition...the low level jet will align immediately ahead of the slow moving front and continue to pump deep moisture into the area. Precip water values peak near record levels at this time of year around 1.5 inches as well. Considering the high potential for efficient rainfall...will be introducing a Flash Flood Watch for the northern half of the forecast area beginning at 17Z and continuing through the predawn hours Monday. Confidence highest over this area to see rainfall amounts of 2 to 3 inches by Monday morning with locally higher values most likely northeast of the Indy metro. Will leave it to later shifts today to determine if the watch would need to be expanded further south. So to summarize...scattered convection remains possible over primarily northern counties this morning. Severe storms become an increasing threat after 18Z and continuing through the evening. Large hail and tornadoes are greater threats through early evening with damaging winds becoming the primary threat during the evening and early overnight as convection becomes linear. Heavy rainfall and flooding will be a growing concern this evening into the overnight before storms gradually end from west to east late. Temps...despite thick cloud cover all day...expect highs to warm into the lower and mid 70s over much of the area. The passage of the cold front after midnight will ensure lows dropping into the 40s over much of the region by daybreak Monday. && .SHORT TERM /Monday through Tuesday Night/... Issued at 311 AM EST Sun Nov 5 2017 The short term period will be relatively tame when compared to today and tonight as high pressure expanding southeast from the northern Plains slowly and steadily becomes the dominant feature over the region. Forecast challenges focus on precip chances late Monday into Tuesday as a surface wave tracks along the frontal boundary to our south. Any remnant showers over extreme eastern counties Monday morning will depart by midday as the front continues to move away. The arrival of high pressure and progressively drier air from the north should enable some clearing on Monday...but the front will eventually stall across the Tennessee Valley Monday night. A surface wave tracking along it will likely spread showers back into southern portions of the forecast area Monday night before drying out again Tuesday morning. Presence of a trailing wave aloft moving through the area Tuesday afternoon and evening may generate a few additional light showers...but the overall trend will lean towards drier air and clearing skies by Tuesday night as the aforementioned high pressure expands into the area. Temps...much cooler air will advect into the region behind the cold front with highs in the 50s Monday and upper 40s/lower 50s Tuesday. Low level thermals and cold advection support largely undercutting guidance both days. Lows will drop to near freezing by Tuesday night as skies clear. && .LONG TERM /Wednesday through Saturday/... Issued at 225 AM EST Sun Nov 5 2017 Ensembles are in good agreement during this period, with a fairly zonal and progressive upper pattern. Ensembles suggest little in the way of a precipitation threat until next weekend, when a potential upper trough will move into the Midwest. Will go with a dry forecast through Friday, and chance PoPs for next Saturday. && .AVIATION /Discussion for the 05/0600Z TAF Issuance/... Issued at 1152 PM EDT Sat Nov 4 2017 Poor flight conditions will prevail for the duration of the TAF period as a weather system passes through the TAF sites. Rain has been slower to develop though than originally anticipated. As a result, MVFR conditions are still persisting at all TAF sites except KLAF where IFR is already prevailing. As rain spreads across the area over the next several hours, IFR or worse will become the prevailing flight category for most TAF sites through daybreak. After that, expect a little improvement to near the IFR/MVFR mark throughout the TAF period. Also,there is the possibility for some rumbles of thunder overnight at KHUF and KBMG, so did include mention of VCTS at those sites, but confidence is low. Confidence increases in thunderstorm chances after Sun 12Z at all TAF sites with the threat for severe weather late in the day as associated cold front pushes through. Meanwhile, winds through the period outside of any strong to severe thunderstorms will be south/southwesterly at 6 to 12 kts, becoming northwesterly late in the period after frontal passage. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Ryan NEAR TERM...Ryan SHORT TERM...Ryan LONG TERM....JAS AVIATION...TDUD
Hazardous weather outlook, Nov 4, 5:11 PM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 511 PM EDT Sat Nov 4 2017 INZ021-028>031-035>049-051>057-060>065-067>072-052115- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 511 PM EDT Sat Nov 4 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Slight chance of thunderstorms. Hazards: Lightning. Timing: Mainly after midnight. Discussion: Warm humid air from the south will be over the area as an upper level disturbance passes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Severe thunderstorms are possible Sunday afternoon and night. There may be damaging winds, large hail,isolated tornadoes, and lightning. Heavy rain and flooding are also possible. There is a chance for showers Monday and Monday night, mainly south of Interstate 70. Discussion: A cold front will bring the threat for severe weather and heavy rain Sunday afternoon and night. Dry and cooler weather is expected beginning Tuesday and through the rest of the work week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon and night. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 12:40 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene | 35 min |
| Nov 5, 12:53 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 37 min |
| Nov 5, 1:04 PM EST | Tornado Warning | IND | Delaware, Madison | 26 min |
| Nov 5, 1:12 PM EST | Severe Thunderstorm Warning | IND | Greene, Lawrence, Monroe | 33 min |
| Nov 5, 1:19 PM EST | Tornado Warning | IND | Brown, Greene, Lawrence, Monroe | 41 min |
| Nov 5, 1:31 PM EST | Severe Thunderstorm Warning | IND | Delaware | 14 min |
| Nov 5, 1:37 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 38 min |
| Nov 5, 1:47 PM EST | Tornado Warning | IND | Brown, Jackson, Lawrence, Monroe | 28 min |
| Nov 5, 2:04 PM EST | Tornado Warning | IND | Jackson, Jennings | 41 min |
| Nov 5, 2:20 PM EST | Areal Flood Advisory | IND | Jackson | 115 min |
| Nov 5, 2:36 PM EST | Severe Thunderstorm Warning | IND | Jennings | 24 min |
| Nov 5, 3:03 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 42 min |
| Nov 5, 3:16 PM EST | Flash Flood Warning | IND | Bartholomew, Brown, Jackson, Jennings | 3 hr |
| Nov 5, 3:35 PM EST | Areal Flood Advisory | IND | Boone, Clinton, Hamilton, Madison, Tipton | 3 hr |
| Nov 5, 3:38 PM EST | Severe Thunderstorm Warning | IND | Randolph | 22 min |
| Nov 5, 4:05 PM EST | Areal Flood Advisory | IND | Delaware, Henry | 115 min |
| Nov 5, 4:12 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 48 min |
| Nov 5, 4:37 PM EST | Flash Flood Warning | IND | Delaware, Henry, Madison, Randolph | 3 hr |
| Nov 5, 4:50 PM EST | Flash Flood Warning | IND | Clay, Fountain, Montgomery, Parke, Putnam, Tippecanoe and 3 more | 3 hr |
| Nov 5, 5:06 PM EST | Areal Flood Advisory | IND | Rush, Shelby | 3 hr |
| Nov 5, 5:13 PM EST | Flash Flood Warning | IND | Boone, Hamilton | 3 hr |
| Nov 5, 5:20 PM EST | Areal Flood Advisory | IND | Morgan, Owen | 3 hr |
| Nov 5, 5:43 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 47 min |
| Nov 5, 6:25 PM EST | Severe Thunderstorm Warning | IND | Rush, Shelby | 34 min |
| Nov 5, 6:30 PM EST | Areal Flood Advisory | IND | Hancock, Johnson | 2 hr |
| Nov 5, 6:37 PM EST | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Putnam | 23 min |
| Nov 5, 6:57 PM EST | Tornado Warning | IND | Brown, Monroe | 33 min |
Nearby
Flash Flood Watches in Indiana, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.